A 28-year-old male asked:
When lowering the geodon (ziprasidone) dosage why does one suffer from rebound neurological symptoms like akathisia? my dr approved me to come off but haveakathisia
1 doctor answer • 5 doctors weighed in
Child Psychiatry 46 years experience
Akathisia: movement: disorder characterized by feeling of inner restlessness and compelling need to be in constant motion. It may be a side effect or withdrawal effect of medications like Geodon (ziprasidone). Gradual taper of dose over 6-8 weeks may reduce akathisia. If intolerable anticholinergics, antiadrenergic drugs, mianserin, ritanserin, and mirtazapine may help . Check with prescriber. Best regards for relief.
Created for people with ongoing healthcare needs but benefits everyone.
1.2k viewsReviewed >2 years ago
Last updated Oct 23, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.